Current Events

Research Links Vaping to Lung Issues

As students and faculty at Memorial are well aware, vaping and consuming any form of synthetic THC is highly dangerous, despite its increasing prevalence among high schoolers. New evidence has been storming the media of the physical health issues that consequently follow consistent vaping. “In 53 cases of the illness in Illinois and Wisconsin, 17 percent of the patients said they had vaped only nicotine products,” reported the New England Journal of Medicine. It has been specifically noted by those researchers that “e-cigarette aerosol is not harmless; it can expose users to substances known to have adverse health effects, including ultrafine particles, heavy metals, volatile organic compounds and other harmful ingredients”. 

While the trend of vaping or smoking THC cartridges has been going on for a while, reports are flooding in about the severe consequences of these drugs. Most common symptoms include shortness of breath, fatigue, coughing, nausea, vomiting, and fever; even causing some patients to require supplementary oxygen. No doubt reacting to these cases, the CDC is recommending that citizens stop all using vaping or THC products until the distinct cause behind the lung damage is pinpointed. 

Currently the theory behind the investigation is that a certain dangerous chemical(s) was introduced into the vape/dab pen industry, and is taking a massive physical toll on the lungs of consumers. The FDA recently discovered that a significant portion of the vaping fluid sick patients were using included THC as well as a chemical called vitamin E acetate. This may be a promising lead in the investigation, but the fact remains that vaping or THC products are still dangerous, and the FDA continues to urge consumers to avoid buying vaping products on the street. The severity of the cases should speak for themselves, but it’s worth repeating: avoid any and all drugs from the street and be wary of those even sold by retailers. If dangerous chemicals could be loose on the street, be twice mindful of what you put in your body.

By Brynn Sailing

Categories: Current Events, news

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s